# SDR 2022FA0000649

- Difficulty date: October 5, 2022
- Submitted: October 26, 2022
- Operation: General aviation
- Aircraft: N120BJ
- Make and model: Piper PA-28-151
- Aircraft serial: 287415627
- Aircraft time: 5,646 hours
- Engine: Lyc O320D3G
- Engine time: 4,362 hours
- Propeller: Snsnch 74DM
- System (JASC): 6100 · Propeller System
- Part: Propeller
- Part number: 74DM6058
- Part serial: A40417
- Condition: Damaged
- Part time: 3,622 hours
- Stage of operation: CL
- How discovered: V
- Nature of condition: E, D
- Precautionary procedure: A

## Discrepancy

DURING THE CLIMB OUT FROM TAKEOFF, THE PILOT REPORTED THE AIRCRAFT BEGAN TO SHAKE VIOLENTLY AND THE THROTTLE AND MIXTURE RETARDED ON THEIR OWN.  THE PILOT APPLIED FULL POWER AND MIXTURE AND THE AIRCRAFT CONTINUED TO SHAKE BUT STILL MADE ENOUGH POWER TO TURN BACK TO THE AIRPORT.  THE PILOT HELD THE MIXTURE AND THROTTLE FULL FORWARD AND WAS ABLE TO MAKE THE RUNWAY.  ONCE ON THE RUNWAY, THE AIRCRAFT CONTINUED TO SHAKE AND RAN OFF THE LEFT HAND SIDE OF RUNWAY 25.  THE PILOT SHUTDOWN THE ENGINE AND EXITED THE AIRCRAFT.  THE PILOT, LINE CREWS, AND MAINTENANCE PERSONNEL THAT RESPONDED TO THE INCIDENT OBSERVED A PORTION ONE OF THE OUTBOARD TIPS OF THE PROPELLER WAS MISSING.  THE MISSING PORTION OF THE PROPELLER WAS NOT LOCATED.  IT SHOULD BE NOTED, THE PILOT REPORTED THERE WERE NO DEFECTS NOTED ON THE PROPELLER DURING PREFLIGHT.
